Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Pain in the abdomen, loss of heart beat in ultrasound. Miscarriage?

According to u/s, there was a heartbeat on Sunday, and no heartbeat yesterday. Is there anything I can do to expedite the miscarriage? I have a lot of pain/pressure, similar to the contractions I had giving birth to my son. The on-call OB said I have to suffer through it (no misoprostol or pain meds, just call when tissue passes) any help please??
Asked On : Wed, 19 Dec 2012
Answers:  2 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello, I would be happy to help you with your questions.

It is unfortunate that your OB is so incredibly uncaring! The misoprostol, or cytotec, is a reasonable way to 'expidite' this process. I am sorry for your loss. Here is what I would consider:
1. Call your doctor's office in the morning
2. Ask to be seen by a different OB/GYN
3. Ask for a prescription for this medication - I have little background on your situation, but it is worth pursuing whether or not it would be appropriate
4. Demand better care!!

I hope that this helps and good luck!
Answered: Thu, 20 Dec 2012
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for writing to us.
Since the heart beat has disappeared, we cannot help you with any medicines to bring back the heart beat. To enhance the process of expulsion, misoprostol can be inserted vaginally but this should be done only under the guidance of your gynecologist.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor